MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-6-40-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia Stroke (4418)
Date of Event 09/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that post procedure, mri showed new cerebral infarction in the lateral and right frontoparietotemporal insula and basal ganglia.There was no treatment or other actions taken.The outcome status is recovering/resolving.The event is not a recurrent or new stroke and did not result from a device deficiency.The event was possibly related to the disease under study and not related to an underlying condition or disease.The modified rankin score (mrs) was 0 and national institutes of health stroke scale (nihss) was 14.Pre-procedure modified treatment in cerebral infarction (mtici) was 0 and post mtici was 2b.The site assessed the event as not related to the devices or procedure, however, the sponsor assessed the event as possibly related to the study procedure and devices utilized.The patient was undergoing surgery for treatment of a clot in the right middle cerebral artery (mca) m1.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that there was no worsening of nihss noted.Baseline tici was 0 and nihss was 14.Post thrombectomy tici was 2b and nihss was 11.At 24 hours post-procedure nihss was 11, and last known nihss 8 on (b)(6) 2022.Per site, the event was related to the disease under study.The patient's ct and mri reports were reviewed, and the location of this "new infarction" was the expected initial infarction.

Brand Name
SOLITAIRE FR3
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine,ca, MN 92618
6122713209
MDR Report Key18461438
Report Number2029214-2024-00052
Device Sequence Number19624747
Product Code NRY
UDI-Device Identifier00847536034792
UDI-Public00847536034792
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K181186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/02/2023
Device Model NumberSFR3-6-40-10
Device Catalogue NumberSFR3-6-40-10
Device Lot NumberB216300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer01/08/2024
Initial Report FDA Received Date01/07/2024
Supplement Report FDA Received Date01/31/2024
Date Device Manufactured06/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight62 KG